Alert archive / California / Wind Advisories in 2021

Wind Advisory 34, NWS Hanford, CA

May 7, 2021

NWS Hanford, CA issued this wind advisory at May 7, 2021, 2:15 AM PDT. It took effect at May 7, 2021, 4:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 7, 2021, 2:15 AM PDT (09:15 UTC)
In effect from
May 7, 2021, 4:00 PM PDT
Expired
May 8, 2021, 4:00 AM PDT
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

153 
WWUS76 KHNX 070915
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
215 AM PDT Fri May 7 2021

CAZ195>199-071715-
/O.NEW.KHNX.WI.Y.0034.210507T2300Z-210508T1100Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Kernville, Tehachapi, 
Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
215 AM PDT Fri May 7 2021

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT
SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph through
  and below the mountain passes. 

* WHERE...The Kern county mountains and desert.

* WHEN...From 4 PM this afternoon to 4 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Travel will be more difficult for drivers of high profile vehicles 
  such as campers and tractor trailers. 

* ADDITIONAL DETAILS...Highways impacted include highway 58
  through and below Tehachapi Pass including the town of Mojave,
  Highway 14 and Highway 178 through and below Walker Pass. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
Durfee
3 follow-up statements
391 
WWUS76 KHNX 071647
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
947 AM PDT Fri May 7 2021

CAZ195>199-080300-
/O.CON.KHNX.WI.Y.0034.210507T2300Z-210508T1100Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Kernville, Tehachapi, 
Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
947 AM PDT Fri May 7 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph through 
  and below the mountain passes.

* WHERE...The Kern County mountain and desert areas.

* WHEN...From 4 PM this afternoon to 4 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be more difficult for drivers of high 
  profile vehicles such as campers and tractor trailers.

* ADDITIONAL DETAILS...Highways impacted include highway 58 
  through and below Tehachapi Pass including the town of Mojave, 
  Highway 14 and Highway 178 through and below Walker Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BSO
174 
WWUS76 KHNX 080233
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
733 PM PDT Fri May 7 2021

CAZ195>199-081100-
/O.CON.KHNX.WI.Y.0034.000000T0000Z-210508T1100Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Kernville, Tehachapi, 
Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
733 PM PDT Fri May 7 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph through 
  and below the mountain passes.

* WHERE...The Kern County mountain and desert areas.

* WHEN...From 4 PM this afternoon to 4 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be more difficult for drivers of high 
  profile vehicles such as campers and tractor trailers.

* ADDITIONAL DETAILS...Highways impacted include highway 58 
  through and below Tehachapi Pass including the town of Mojave, 
  Highway 14 and Highway 178 through and below Walker Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
874 
WWUS76 KHNX 081051
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
351 AM PDT Sat May 8 2021

CAZ195>199-081200-
/O.EXP.KHNX.WI.Y.0034.000000T0000Z-210508T1100Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Kernville, Tehachapi, 
Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
351 AM PDT Sat May 8 2021

...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING...

Wind gusts of 45 mph to 57 mph are no longer expected in the Kern
County mountains and desert. Therefore, the Wind Advisory will be
allowed to expire at 4 AM PDT this morning. 

$$
BS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 7, 2:10 AM PDT, 5 minutes earlier.

Area forecast discussion, May 7, 2:10 AM PDT, 5 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
210 AM PDT Fri May 7 2021

.SYNOPSIS...
Dry weather will continue over the central California interior
through at least the end of next week. Breezy to locally windy
conditions can be expected through Monday with slightly above
normal high temperatures. Tuesday through Thursday will bring a
return of unseasonably warm afternoon temperatures.

&&

.DISCUSSION...A robust onshore flow is bringing a refreshingly
cooler air mass into the central California interior early this
morning and has thankfully brought an end to our short-lived heat
wave, at least for the next few days. Temperatures are trending
several degrees lower this morning throughout the CWA compared to
24 hours ago. We expect these trends to continue through the day
and put high temperatures much closer to normal for a change.

In the broader synoptic picture, a moisture-staved upper level
trough will move eastward across the Golden State this morning
and exit into the Great Basin this evening. A strong upper level
jet associated with this trough will support gusty winds through
and below the mountain passes today. Westerly winds will increase
in the wake of this upper level trough this afternoon and continue
into tonight. In the normally windiest locations, winds will gust
to about 35 mph below the passes on the west side of the valley to
about 55 mph below the Kern County mountain passes where a wind
advisory has been issued. The probability of a wind gust to 40 mph
this evening is 34 percent in Inyokern and 54 percent in Mojave.

The ensembles forecast the upper level trough to remain anchored
over the Great Basin through Monday. That's pretty good news for
us because it will keep California under a dry northwesterly flow
aloft for a few more days. Temperature trends will remain fairly
static each day through Monday as a result. A recurrence of gusty
winds can be expected on the west side of the San Joaquin Valley
and in the Kern county mountains and desert during the afternoon
and evening hours this weekend. High temperatures Saturday through
Monday will be slightly above normal, while nighttime lows are
seasonably cool.

A big warm up is likely during the early to middle part of next
week as an upper level ridge of high pressure to our west builds
into the Golden State. Tuesday through Thursday will bring a return
of 90-degree heat in the San Joaquin Valley, lower foothills and
the Kern County desert. Wednesday and Thursday will probably be the
hottest days with thermometer readings possibly topping the century
mark in a few locations. Although high temperatures trend downward
by the end of next week, Friday will still be much warmer than
normal. Otherwise, our weather pattern will remain bone dry for at
least the next 7 days.

&&

.AVIATION...
Winds in excess of 35 knots are possible through and below the Kern
county mountain passes from 23z Friday until 12z Saturday. Otherwise,
VFR conditions can be expected over the central California interior
during the next 24 hours

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 4 PM this afternoon to 4 AM PDT Saturday for
CAZ195>199.

&&

synopsis...Durfee
public/aviation/fw...Durfee
PIO/IDSS...BS

weather.gov/hanford

Nearby

Wind Advisories in California, 2021Every wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.